MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305760
Medical Device Problem Codes Break (1069); Retraction Problem (1536)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd eclipse¿ needle the safety broke off and hcp was pricked with exposed needle.The following was translated from french to english: accident following a subcutaneous injection.After the injection, i put the safety in place, then when i was about to throw the needle into the darsi, the safety came off and i accidentally pricked the thumb of my right hand.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305760 and lot number 2301004.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty (20) retained samples of the same lot number were obtained from the manufacturing facility.The retained samples were evaluated, and it was possible to activate the safety mechanism without defect by following the instructions for use.Based on the investigation results, an exact cause related to the manufacturing process could not be determined for this reported incident.Each lot produced is tested for safety shield activation prior to release.The assembly process has a system in place which inspects all product for proper opening and activation of the safety shield.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Additional Manufacturer Narrative
Correction: the f code has been updated to 'insufficient information' to align with the available information in the complaint record.

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17785872
Report Number3002682307-2023-00285
Device Sequence Number17861561
Product Code FMI
UDI-Device Identifier00382903057603
UDI-Public00382903057603
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305760
Device Lot Number2301004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer01/04/2024
01/04/2024
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date01/04/2024
01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown